• Ali, Ahmad T. ;
  • Mahmoud, S.R.
  • Received : 2014.01.03
  • Accepted : 2014.06.05
  • Published : 2014.06.25


In this paper, position vector of a spacelike slant helix with respect to standard frame are deduced in Minkowski space $E^3_1$. Some new characterizations of a spacelike slant helices are presented. Also, a vector differential equation of third order is constructed to determine position vector of an arbitrary spacelike curve. In terms of solution, we determine the parametric representation of the spacelike slant helices from the intrinsic equations. Thereafter, we apply this method to find the parametric representation of some special spacelike slant helices such as: Salkowski and anti-Salkowski curves.


Minkowski 3-space;slant helix;intrinsic equations


  1. A.T. Ali and M. Turgut, Position vectors of a timelike general helices in Minkowski 3-space, Glob. J. Adv. Res. Class. Mod. Geom. 2(1) (2013), 1-10.
  2. A.T. Ali, Spacelike Salkowski and anti-Salkowski curves with a spacelike principal normal in Minkowski 3-space, Int. J. Open Problems Comp. Math. 2 (2009), 451- 460.
  3. A.T. Ali, Timelike Salkowski curves in Minkowski space $E^3_1$, J. Adv. Res. Dyn. Cont. Syst. 2 (2010), 17-26.
  4. A.T. Ali, Position vectors of spacelike general helices in Minkowski 3-space, Nonl. Anal. Theory Meth. Appl. 73 (2010), 1118-1126.
  5. A.T. Ali and M. Turgut, Position vector of a timelike slant helix in Minkowski 3-space, J. Math. Anal. Appl. 365 (2010), 559-569.
  6. S. Yilmaz, Determination of spacelike curves by Vector Differential Equations in Minkowski space $E^3_1$, J. Adv. Res. Pure Math., 1 (2009), 10-14.
  7. B O'Neill, Semi-Riemannian Geometry, Academic Press, New York, 1983.
  8. J.G. Ratcliffe, Foundations of Hyperbolic Manifolds, Springer, 2006.
  9. L.P. Eisenhart, A Treatise on the Differential Geometry of Curves and Surfaces, Ginn and Co., 1909.
  10. X. Yang, High accuracy approximation of helices by quintic curve, Comput. Aided Geomet. Design, 20 (2003), 303-317.
  11. J.D. Watson and F.H. Crick, Molecular structures of nucleic acids, Nature, 171 (1953), 737-738.
  12. N. Chouaieb, A. Goriely and J.H. Maddocks, Helices, PNAS, 103 (2006), 398-403.
  13. T.A. Cook, The curves of life, Constable, London 1914; Reprinted (Dover, London, 1979).
  14. K. Ilarslan and O. Boyacioglu, Position vectors of a spacelike W-curve in Minkowski Space $E^3_1$, Bull. Korean Math. Soc., 44 (2007), 429-438.
  15. K. Ilarslan, and O. Boyacioglu, Position vectors of a timelike and a null helix in Minkowski 3-space, Chaos, Solitons and Fractals, 38 (2008), 1383-1389.
  16. M. Barros, General helices and a theorem of Lancret, Proc. Amer. Math. Soc., 125 (1997), 1503-1509.
  17. M. Barros, A. Ferrandez, P. Lucas and M.A. Merono, General helices in the three dimensional Lorentzian space forms, Rocky Mountain J. Math., 31 (2001), 373-388.
  18. A. Ferrandez, A. Gimenez and P. Lucas, Null helices in Lorentzian space forms, Int. J. Mod. Phys. A, 16 (2001), 4845-4863.
  19. J. Walrave, Curves and Surfaces in Minkowski Space, Doctoral thesis, K.U. Leuven, Faculty of Science, Leuven, 1995.
  20. M.S. El Naschie, Notes on superstings and the infinite sums of Fibonacci and Lucas numbers, Chaos, Solitons and Fractals, 12 (2001), 1937-1940.
  21. M.S. El Naschie, Experimental and theoretial arguments for the number and mass of the Higgs particles, Chaos, Solitons and Fractals, 23 (2005), 1901-1908.
  22. S. Falcon and A. Plaza, On the 3-dimensional k-Fibonacci spirals, Chaos, Solitons and Fractals, 38 (2008), 993-1003.
  23. A.T. Ali and R. Lopez, Slant helices in Minkowski space $E^3_1$, J. Korean Math. Soc. 48 (2011), 159-167.
  24. J. Monterde, Salkowski curves revisted: A family of curves with constant curvature and non-constant torsion, Comput. Aided Geomet. Design, 26 (2009), 271-278.
  25. E. Salkowski, Zur transformation von raumkurven, Mathematische Annalen, 66 (1909), 517-537.
  26. A. Jain, G. Wang and K.M. Vasquez, DNA triple helices: biological consequences and therapeutic potential, Biochemie, 90 (2008), 1117-1130.
  27. Y. Yin, T. Zhang, F. Yang and X. Qui, Geometric conditions for fractal super carbon nanotubes with strict self-similarities, Chaos, Solitons and Fractals, 37 (2008), 1257-1266.